Thunderstorm Wind, Fulton
- When
- July 1, 11:29 AM CST
- Where
- Fulton County, Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -91.820
Some trees were blown down by thunderstorm winds.
While it was hot on the 1st, with heat index values from 100 to 105 degrees in central and southern sections of the state, it was more oppressive on the 2nd and it affected much of the region. By 200 pm CST on the 2nd, heat indices ranged from 100 to 110 degrees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
While it was hot on the 1st, with heat index values from 100 to 105 degrees in central and southern sections of the state, it was more oppressive on the 2nd and it affected much of the region. By 200 pm CST on the 2nd, heat indices ranged from 100 to 110 degrees.
As it became oppressive outside, the atmosphere gradually destabilized. A weak cold front that sagged into the region from the northeast and stalled the day before became a focus for thunderstorm development during the late afternoon and evening hours. Parts of southern and western Arkansas picked up more than two inches of rain, and spotty flash flooding resulted.
Sheridan got 2.85 inches of rain in the twenty four hour period ending at 600 am CST on the 3rd. Just northeast of Sheridan (Grant County), Highway 46 was closed due to high water. Just east of town, there was a report of over three inches of liquid and a county road under water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 5:24 AM CST, 6 hours 5 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 624 AM CDT Wed Jul 1 2020 .UPDATE... Updated to include 12z aviation discussion below. && .AVIATION... MVFR/IFR ceilings in place this morning will persist through the morning hours before giving way to VFR ceilings. Winds today will be out of the SW, generally 10kts or less with a few higher gusts. Potential for RA/TSRA highest across NE AR this afternoon, elsewhere little coverage is expected. && .PREV DISCUSSION...(ISSUED 335 AM CDT Wed Jul 1 2020) SHORT TERM...Today Through Thursday Night H500 ridging will be expanding northward from the Southern Plains toward the Great Lakes region and intensifying somewhat today and tomorrow. The center of the high will likely reside over eastern Oklahoma, which will keep much of the state dry over the next 24 hours at least. With the high expanding northward and persistent low pressure across the NE US, H500 flow across eastern Arkansas and adjacent areas across the MS River will be sharply out of the north. Several shortwaves will traverse the steep flow aloft and with the aid of a nearly stationary boundary, oriented in a similar fashion just NE of the forecast area, a few rounds of showers and thunderstorms are expected to develop. Much of this activity will remain outside of the CWA, but have increases POPs a bit to highlight the increased likelihood of a few thunderstorm complexes skirting the area. With the ridge expanding, sfc temperatures will increase across the state the next couple of days with Thursday potentially being the hottest day of the year in some locations. With such a moist airmass in place at the sfc, providing Td values in the mid to upper 70s F, heat related concerns will be elevated as apparent temps will likely climb into the 105-110 range in many areas. Some sites may approach Excessive Heat Warning criteria Thursday, this will have to be monitored during subsequent shifts. Have continued the Heat Advisory areawide through Thursday, but given the close proximity to rain and cloud cover, northeastern areas could remain below advisory criteria. On the other hand, timing dependent, locally enhanced moisture could inflate Td values which would help produce advisory level heat indices with temperatures that aren't quite as hot as forecast values. LONG TERM...Friday Through Tuesday The weather pattern can be characterized as unsettled to begin the long term. Aloft, an omega high over the north-central Plains will already be in the process of breaking down and retrograding. At the surface, high pressure over the portions of the Great Lakes will follow in tandem with the upper level ridge. A weak/mesoscale trough will be localed over portions of the Appalachian Mtns which will follow suite and retrograde with both the aforementioned upper- level/surface features. Over AR, this will promote upper level shortwave energy to traverse the periphery of the ridge and through the base of the trough at irregular intervals during the period. Surface convergence should promote sufficient forced ascent and when combined with upper level vorticity, to produce periods of showers and thunderstorms. Precipitation chances over the weekend will greatest over southwestern/southern AR, however much of AR will see slight chance PoPs. Chances of precipitation across AR early next week will be greatest during the afternoon hours with the aid of diurnal heating combined with weak surface convergence. Overall, no organized large complexes are expected at this time, thus any severe weather is expected to be isolated in nature. Temperatures will top out near or just above the 90 degree mark each day. Dew points will remain fairly high despite weak northeast flow through much of the weekend into the first half of next work week. Heat indices will range from 95 to 100 degrees each afternoon. The highest values are expected over the Delta region and much of central and southern portions of the state. This will still come as a small relief compared to the short term periods expected heat indices. && .LZK Watches/Warnings/Advisories... Heat Advisory from noon today to 7 PM CDT Thursday FOR Arkansas- Baxter-Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway- Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring- Independence-Izard-Jackson-Jefferson-Johnson-Lawrence-Lincoln- Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike- Polk-Pope-Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp- Stone-Van Buren-White-Woodruff-Yell. && Aviation...67
Hazardous Weather Outlook National Weather Service Little Rock AR 344 AM CDT Wed Jul 1 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 344 AM CDT Wed Jul 1 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Hot temperatures and increased humidity will cause heat index values to climb into the 105-110 range across much of the area. Isolated to scattered thunderstorms will be possible across mainly northern and eastern portions of the state later today and tonight. Widespread severe weather is not anticipated, but stronger storms could be capable of producing strong wind gusts and locally heavy rainfall, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The threat for organized severe weather will remain low through much of the period. Scattered showers and thunderstorms are expected daily with the best chances during the afternoon through early evening hours across Arkansas. While a few stronger storms can not be ruled out, locally heavy rainfall and isolated strong wind gusts are the only concerns. With abundant moisture in place at the surface and temperatures expected to climb into the 90s, heat indices are expected to exceed 105 across much of the state on Thursday, with some locations seeing heat indices above 110. Slightly drier air will arrive by Friday and continue through the weekend reducing heat indices below the 105 degree mark through Tuesday. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/230
The Springfield radar (KSGF), 170 km away, was scanning. The volume nearest the first event began at 17:29 UTC.
4 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Some trees were blown down by thunderstorm winds.
Strong winds moved empty 55 gallon drums and tires across the road near the corner of Hwy 167 and Fairground Road, south of Ash Flat.
Three chicken houses sustained roof damage three miles south of the town of Cave City.
Several trees were downed.
Highway 46 was closed due to high water northeast of Sheridan.
Grant County Road 82 was flooded. A trained spotter measured over three inches of rain in the last couple of hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 900374, 900377, 900379, 900381, 900386, 900390.